amitriptiline question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

staciem82
New Member


Date Joined Jul 2008
Total Posts : 7
   Posted 7/11/2008 10:55 AM (GMT -7)   
I've been on citalophram and wellbutrin for awhile and recently the doc decided to add amitriptiline to my regimen of meds. I'm curious about the warning label about extended exposure to the sun. Does anyone know why direct sunlight is to be avoided? Am I going to spontaneously combust like a vampire if I decide to sunbathe for a few hours?

behindtheseeyes00987
Regular Member


Date Joined Dec 2007
Total Posts : 191
   Posted 7/11/2008 11:38 AM (GMT -7)   
hmm...may i ask what citalphram and wellbutrin are for? i take amitriptyline...but i take it for migraine headaches. personally, i haven't had any problems in sunlight that i can recall,but to be sure, maybe you should give a call to you pharmacy and get the story straight.
hope all is well
-Depressed-
-Anxiety Attacks-
-Daily Migraine Headaches-
-Chronic Pain-
Daily Amitriptyline
 
"Tell them to look up. Tell them to remember the stars."
 
 


staciem82
New Member


Date Joined Jul 2008
Total Posts : 7
   Posted 7/11/2008 1:44 PM (GMT -7)   
citalaphram and wellburtrin are for anxiety and depression and the amitrityline is for chronic pain. I also haven't actually experienced any sunlight issues I just think it is an odd warning for a medication

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40567
   Posted 7/11/2008 1:48 PM (GMT -7)   
Some medications will cause you to burn easier. I am sure that there is a good reason for it. But as Eyes said, you could call your pharmacy or doctor's office and find out why.

Good luck with the medication Stacie.

Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Shelter
Regular Member


Date Joined Feb 2007
Total Posts : 155
   Posted 7/11/2008 5:17 PM (GMT -7)   
I take Daily Amitriptyline, and have off and on for a few years...

I am presently back on it,
as far as I know i think being in the sun... is prob not a good idea if they are warning us about it..
They that wait upon the Lord shall renew their Strength, they shall mount up on wings as eagles, they shall run & not grow weary, they shall walk & not faint..."  Ish   40 v. 31 
~
Sjrogrens Syndrome, Asthema, Chronic Fatigue, Chronic Pain, Head aches, Migraines, Gastro Intestinal Problems , Esophegial Spasms;   Fibro Myalgia , Kidney Stones,  & CP (SI joint,   low mechanical back pain..L4 & L5 Vertebrae Misaligned,  Spinal Stenosis and Degenerative Disc Disease, Bulging Disc, anterolisthesis L4 L5L4 -- S1 pain  caused by osteoarthristis ,bone spurs, causing pinching or pressure on spinal chord)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/12/2008 1:38 PM (GMT -7)   

I took an antibiotic years ago that had the sun sesitive warning but I did not know it at that time..........I burned seriously as I rode four hours on a motorcycle in the hot sun.  I blistered and have scars but I thought I had a bad sunburn.

A few years later I took one pill of the same med and had an immediate anaphylactic reaction. Anaphylaxis refers to a rapidly developing and serious allergic reaction that affects a number of different areas of the body at one time. Severe anaphylactic reactions can be fatal.

I would take the information re avoiding sunlight very serious.  

Take care

Kitt


 

Kitt, Moderator: Anxiety, Panic & Depression 
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~


melt22
New Member


Date Joined May 2010
Total Posts : 16
   Posted 5/24/2010 8:14 AM (GMT -7)   
Hi all!  I am new to this forum but I have a question regarding amitriptyline 50 mg. I have been on this for 4 years and before that 25 mg for 3-4 years all for sleep, I noticed the 50mg not working like it did, I'm also wondering if this medicine stops working will it also stop the weight gain? Common sense would tell me that it would but I don't know for sure, anyone experience this? I have dropped a few lbs.
 
Thanks

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40567
   Posted 5/24/2010 9:12 AM (GMT -7)   
Hi Melt22,

Welcome to the HealingWell Depression Forum!!!

I am so happy that you have joined us. I think with the discontinuation of the elival you will continue to lose weight. Though go slow, you want to lose about two pounds of weight a week. If you lose to fast, it is easier to gain it back. But I think that you will be happy to see the results.

I have never taken elavil, but my friend takes it for sleep. It has also been known to make pain medications work better.

I hope that you continue to post. Feel free to start a new thread to introduce yourself if you are comfortable with that. Just click on "new topic" at the top of the page on the left hand side. We would like to get to know you better. If you aren't comfortable with that, just keep posting as you are. Again, welcome to the forum

Have a wonderful day.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


melt22
New Member


Date Joined May 2010
Total Posts : 16
   Posted 5/24/2010 10:55 AM (GMT -7)   
Thank You Karen for your reply and a Nice Welcome wink I wish I could say I have discontinued the amitriptiline, I'm still taking it but have noticed weight loss by a few pounds. I am going to start decreasing slowly if I can. since the meds aren't doing anything for sleep, I hope the weight comes off while decreasing it.
 
Hugs
Mel

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40567
   Posted 5/24/2010 2:32 PM (GMT -7)   
I think it will, but be patient because it takes a little while for it to come out of your system. I went off effexor and it took a few months before I started to lose weight. But I remember when I was on prozac, it didn't take as long. But I was a lot younger too.

Best wishes for a wonderful day. It is so hot here. In the 90's. Bummer...

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


melt22
New Member


Date Joined May 2010
Total Posts : 16
   Posted 5/24/2010 6:34 PM (GMT -7)   
Thank You, I have tried Effexor myself and the generic wellbutrin for anxiety and it didn't agree, felt weird and allot of ringing in my ears so I stopped, nothing has worked for me other than amitriptiline and I don't care to increase it, the doc said if I could get my anxiety under control I probably would sleep, it's a vicious cycle.  I have tried paxil and I felt like a zombie, took that for 7 months but I was allot younger too, it got me off of the xanax which was plus since  I was on that way too long. Thankful for that.  Thank You for your support.
 
Hugs
Mel

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40567
   Posted 5/25/2010 6:04 AM (GMT -7)   
I have been on xanax for about 20 years and have had no problem with that. Though I was told that after long use it can mess up your cognative thinking. But I haven't had that happen. I was on four mgs a day, now I am down to one. So that is good.

I hope that you have a good day today.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


melt22
New Member


Date Joined May 2010
Total Posts : 16
   Posted 8/11/2010 4:00 PM (GMT -7)   
I just wanted to say I am finally off of the amitriptiline and am  waiting for these 20 lbs to melt off :-) I didn't know if I would be able to do this or not and am so happy to be off.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40567
   Posted 8/11/2010 4:34 PM (GMT -7)   
Congratulations. It is hard going off some medications. Thanks for the update, it has been awhile since you posted last. I am glad that you did. Keep us posted on how things are going.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

melt22
New Member


Date Joined May 2010
Total Posts : 16
   Posted 8/11/2010 4:58 PM (GMT -7)   
Thank You Karen,   I'll try to post more often, life has a way of steering me into different direction sometimes.
 
Mel

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40567
   Posted 8/12/2010 7:14 AM (GMT -7)   
That is totally understandable. Glad to know that you are feeling well. Take care.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 5:28 PM (GMT -7)
There are a total of 2,731,852 posts in 300,973 threads.
View Active Threads


Who's Online
This forum has 151131 registered members. Please welcome our newest member, veris.
315 Guest(s), 9 Registered Member(s) are currently online.  Details
Krimpet 🍔, rollout, mg004f, Tnmproject, Helgramite, Ides, CompositionNotebook, Huddie, NiceCupOfTea


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer